MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of inner shaft/sheath detachment of device or device component.Block h11: a wallflex biliary stent was received for analysis.Visual examination of the returned device found the inner sheath detached and the outer sheath found peeled.No other damages were noted to the delivery system.The reported event of stent failure to deploy was confirmed.The investigation concluded that the reported events and the additional observed damage were likely due to factors encountered during the procedure.It is possible that the lesion characteristics, handling of the device, the technique used by the physician, limited the performance of the device and contributed to the reported event and observed problems.Therefore, the most probable cause of the reported events is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stents was implanted to treat a malignant stricture in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) stent placement procedure performed on (b)(6) 2025.The patient's anatomy was not tortuous.During the procedure, the stent was attempted to be deployed, but the stent would not come off the sheath.Another wallflex biliary stent was used to complete the procedure.There were no patient complications as a result of this event.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the inner sheath was detached.Please see block h11 for full investigation details.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21730574
Report Number3005099803-2025-01308
Device Sequence Number14502420
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public(01)08714729953197(17)261017(10)35085041
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K240464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570380
Device Catalogue NumberM00570380
Device Lot Number0035085041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown